MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. INFANT HEEL WARMER; INFANT HEEL WARMER (CHEMICAL HEAT PACK)

DEROYAL INDUSTRIES, INC. INFANT HEEL WARMER; INFANT HEEL WARMER (CHEMICAL HEAT PACK)
Model Number HNICU-100
Medical Device Problem Code Explosion (4006)
Health Effect - Clinical Code Unspecified Eye / Vision Problem (4471)
Date of Event 01/11/2023
Type of Reportable Event Serious Injury
Event or Problem Description
Phlebotomist is activating the heel warmer to use to warm patient hand.When she was squeezing it, it burst and exploded to her right eye.Phlebotomist sent to er for treatment.No after effects noted per their email.
 
Additional Manufacturer Narrative
A user facility complaint was received on 1/20/2023, reporting, "phlebotomist is activating the heel warmer to use to warm patient hand.When she was squeezing it, it burst and exploded to her right eye.Phlebotomist sent to er for treatment." the sample is not available for return to deroyal for evaluation.This investigation is not complete at this time.No further information is available at this time.We will provide follow-up report once more information is concluded from the investigation.
 
Additional Manufacturer Narrative
The sample is not available for return to deroyal for evaluation as it had been discarded.Deroyal industries inspected (b)(4) cases of hnicu-100 from the same lot as the complaint product and found no issues.Instructions for use, production records, and failure modes and effects analysis (fmea) were reviewed and no discrepancies or gaps were found.From february 2022 to present, deroyal has sold (b)(4) eaches of hnicu-100 with a total of (b)(4) complaints in that time frame.This is equates to a ratio of (b)(4).Root cause: was determined to be unknown by deroyal industries as the investigation could not find any evidence of the reported problem.Potential root cause determined by deroyal: while the true root cause could not be determined, the potential root cause could be, but is not limited to, a material defect or an end user error.While there were no specific corrective or preventative actions taken, deroyal will continue to monitor for trends around this issue.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
INFANT HEEL WARMER
Common Device Name
INFANT HEEL WARMER (CHEMICAL HEAT PACK)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1595 highway 33 south
new tazewell TN 37825
Manufacturer Contact
reagan newman
200 debusk lane
powell, TN 37849
8653622106
MDR Report Key19928696
Report Number2320762-2023-00001
Device Sequence Number2725468
Product Code MPO
UDI-Device Identifier00749756312929
UDI-Public00749756312929
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K954716
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberHNICU-100
Device Lot Number58079495
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/07/2024
Supplement Report FDA Received Date08/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown